Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Paducah, KY

July 20, 2013Carter County, Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 20, 2013, 4:08 PM CDT for Carter County, Wayne County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2013, 4:08 PM CDT (21:08 UTC)
Expired
Jul 20, 2013, 4:45 PM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carter County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 172 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:00 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 20, 2:00 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SAT JUL 20 2013

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
ISSUED AT 200 PM CDT SAT JUL 20 2013

18Z MESOANALYSIS SHOWS A COLD FRONT EXTENDING WESTWARD ACROSS
CENTRAL INDIANA TO A WEAK SURFACE LOW OVER CENTRAL ILLINOIS. A
SURFACE TROUGH EXTENDS SOUTHWEST FROM THE LOW CENTER TO NEAR KFAM
AND THEN BETWEEN KUNO/KPOF. DEW POINTS POOLING INTO THE LOWER AND
MID 70S ALONG THE TROUGH AND COLD FRONT HAVE CONTRIBUTED TO VERY
UNSTABLE CAPES LOCALLY OVER 3000 J/KG. ISOLATED STORMS HAVE POPPED
UP ALONG THE SURFACE TROUGH OVER MISSOURI...WHILE LARGER CLUSTERS OF
STORMS ARE EAST OF THE SURFACE LOW CENTER IN INDIANA/EAST CENTRAL IL.

THROUGH THE EVENING HOURS...THE COLD FRONT IS FORECAST TO DRIFT
SOUTH TO THE INTERSTATE 64 CORRIDOR WHILE THE SURFACE TROUGH REMAINS
STATIONARY OVER THE MISSOURI OZARKS. THE LATEST HRRR MODEL
REFLECTIVITY INDICATES THAT CLUSTERS OF STORMS /POSSIBLE MCS/ WILL
PROPAGATE SOUTH ALONG THE WABASH VALLEY...REACHING THE PENNYRILE
REGION OF WESTERN KY THIS EVENING. THIS SCENARIO IS SUPPORTED BY THE
12Z HIGH RES NMM. OTHER ISOLATED STORMS MAY DEVELOP EASTWARD FROM
THE SURFACE TROUGH OVER MISSOURI. VERY LIMITED SHEAR MAGNITUDE WILL
LIMIT SEVERE POTENTIAL TO ISOLATED PULSE EVENTS...THOUGH AN
ORGANIZED COLD POOL COULD DEVELOP WITH THE WABASH VALLEY MCS.
ACTIVITY WILL WEAKEN SIGNIFICANTLY BY 06Z AS THE BOUNDARY LAYER
COOLS AND STABILIZES.

ON SUNDAY...THE SURFACE FRONT IS FORECAST TO SLOWLY LIFT BACK NORTH
AS A WARM FRONT. A MINOR 500 MB SHORTWAVE WILL MOVE EAST/SOUTHEAST
ACROSS THE MISSISSIPPI VALLEY. THIS SHORTWAVE WILL HELP REJUVENATE
CONVECTION ALONG AND SOUTH OF THE FRONT...ESPECIALLY DURING THE
WARMER AND MORE UNSTABLE AFTERNOON HOURS. HIGH TEMPS WILL STRUGGLE
TO REACH THE UPPER 80S DUE TO ABUNDANT CLOUDINESS AND CONVECTION.

ON SUNDAY NIGHT...A RATHER WELL DEVELOPED 500 MB SHORTWAVE FOR MID
SUMMER WILL APPROACH FROM THE CENTRAL PLAINS. THIS SHORTWAVE WILL
TAP A VERY MOIST AND UNSTABLE SOUTHWEST WIND FLOW. SHOWERS AND
STORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING...UNTIL THE PASSAGE
OF THE SHORTWAVE. ONCE AGAIN...SEASONABLY WEAK SHEAR PROFILES WILL
LIMIT THE POTENTIAL HAZARDS TO MAINLY HEAVY RAIN AND FREQUENT
LIGHTNING.

ON MONDAY AFTERNOON AND MONDAY NIGHT...PRECIP COVERAGE WILL
GRADUALLY DECREASE WITH THE PASSAGE OF THE SHORTWAVE. 850 MB WARM
ADVECTION WILL BE COUNTERED BY EXTENSIVE CLOUD COVER AND PRECIP...
SO DAYTIME HIGHS ON MONDAY WILL ONLY BE NEAR SEASONAL NORMS.
OVERNIGHT LOWS WILL BE NEAR SURFACE DEW POINTS IN THE LOWER 70S.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
ISSUED AT 200 PM CDT SAT JUL 20 2013

THE MODELS ARE IN A LITTLE BETTER AGREEMENT WITH THE TIMING OF THE
MID WEEK FRONT. THIS FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORMS
TUESDAY THEN TAPERING OFF INTO WEDNESDAY. WEAK HIGH PRESSURE WILL
DRY US OUT FOR AT LEAST THURSDAY AND FRIDAY WITH AT LEAST A CHANCE
RETURNING FRIDAY NIGHT INTO SATURDAY AS YET ANOTHER COLD FRONT
ENTERS THE PICTURE AT THE SAME TIME A WARM FRONT TRIES TO LIFT OUT
OF THE PLAINS INTO THE REGION. THE LATEST RUNS WOULD HAVE THE COLD
FRONT WINNING OUT AND SUPPRESSING THE WARM FRONT TO THE SOUTHWEST.
HOWEVER...THE SIGNALS ARE VERY WEAK AND MAY FLIP FLOP WITH LATER
RUNS. THIS WOULD ALSO RESULT IN A SIGNIFICANT CHANGE FOR TEMPS THIS
WEEKEND. EITHER WAY ONE SYSTEM OR THE OTHER WILL PROVIDE A CHANCE
FOR THUNDERSTORMS.

AS FOR TEMPS FOLLOWED THE ONGOING TREND WITH THE WARMEST DAY TUESDAY
THEN COOLING AND A BIT DRIER LATE IN THE WEEK. TEMPS BEGIN TO SOAR
BACK TO AROUND 90 LATE IN THE WEEK AHEAD OF THE APPROACHING COLD
FRONT. IF THE WEEKEND COLD FRONT MAKES IT THROUGH THE AREA WE WILL
COOL BACK INTO THE 80S AGAIN HOWEVER SHOULD THE WARM FRONT OVERTAKE
THE REGION WILL HAVE TO ADJUST TEMPS UP FROM CURRENT FORECAST.

&&

.AVIATION...
ISSUED AT 1226 PM CDT SAT JUL 20 2013

A WEAK COLD FRONT WAS IN THE VICINITY OF KSTL/KIND LINE AT 17Z. THIS
FRONT WILL SINK SLOWLY SOUTH...POSSIBLY BRINGING ISOLATED TO
SCATTERED THUNDERSTORMS TO THE TAF SITES THIS EVENING. CONVECTION
SHOULD WEAKEN OR DISSIPATE WITH LOSS OF DAYTIME HEATING BY 06Z.
WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT...ALLOWING SOME LIGHT
FOG OR HAZE TO FORM AS SKIES BECOME MOSTLY CLEAR. MID LEVEL CLOUDS
WILL INCREASE AHEAD OF AN UPPER LEVEL DISTURBANCE EARLY SUNDAY.
SCATTERED SHOWERS MAY DEVELOP AFTER SUNRISE AS THE FRONT BEGINS TO
MOVE BACK NORTH AS A WARM FRONT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...MY
LONG TERM...KH
AVIATION...MY
Hazardous weather outlook, Jul 20, 4:46 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CDT SAT JUL 20 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
446 AM CDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL REACH AROUND 100 THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR.
ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WIND GUSTS POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE
EXPECTED WITH ANY STORM THAT DOES FORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MID WEEK.
WHILE AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED
OUT...THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE SPOTTER ACTIVATION WILL BE REQUESTED THIS
AFTERNOON AND EVENING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:04 PM CDTAreal Flood AdvisoryPAHEdwards, Hamilton, Jefferson, Perry, Wabash, Wayne and 1 more3 hr
Jul 20, 6:05 PM CDTAreal Flood AdvisoryPAHFranklin, Gallatin, Hamilton, Jefferson, Saline, White and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.